Florida, 2005Tornado in Florida, April 26, 2005
April 26, 2005 · NWS TAE · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $350,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 26, 4:35 PM EST, 30 minutes earlier.
Area forecast discussion, Apr 26, 4:35 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 PM EDT TUE APR 26 2005
UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH 207 VALID UNTIL
11 PM EDT/10 PM CDT OVER SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND
THE FL PANHANDLE. NOW TRACKING A STORM OVER HOLMES/GENEVA COUNTIES...
BUT NOT SEEING ANYTHING SIGNIFICANT YET WITH THAT ONE. NEXT STORM IS
BACK IN SANTA ROSA COUNTY IN THE PANHANDLE MOVING EAST. LOOKS LIKE
HAIL/GUSTY WINDS WILL BE THE MAIN THREAT AS THAT IS WHAT HAS BEEN
REPORTED FURTHER TO THE WEST. MOB JUST SENT OUT LSR REPORTING
GOLFBALL SIZE HAIL WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO
FOR UPDATES.
...PREVIOUS DISCUSSION...
.SYNOPSIS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE
TO HEAD E-NE ACROSS THE CWA EARLY THIS AFTERNOON...WITH THE STRONGER
STORMS CONTINUING TO WEAKEN AS THEY MOVE FURTHER INLAND. WITH THE
CONSIDERABLE CLOUDINESS ALONG WITH THE HIGH COVERAGE OF SHOWERS AND
STORMS...ANY INSOLATION HAS BEEN VERY LIMITED THUS FAR. UNLESS MORE
BREAKS DEVELOP IN THE OVC FURTHER TO THE W...INSTABILITY FOR THE
NEXT LINE OF SHOWERS AND STORMS MIGHT BE VERY LIMITED AND COULD
REDUCE THE THREAT FOR SEVERE WEATHER. THEREFORE...WILL CONTINUE TO
MONITOR THE SITUATION VERY CLOSELY. OVER THE COASTAL WATERS...WINDS
CONTINUE TO GRADUALLY INCREASE OUT OF THE SOUTH.
&&
.SHORT TERM...THE MOST CHALLENGING ASPECT OF THE FCST WILL BE POPS
THIS EVENING AS THE COLD FRONT APPROACHES FROM THE WEST. THIS FRONT
IS NOW EXPECTED TO QUICKLY MOVE THROUGH THE REGION TONIGHT...WITH
HIGH PRESSURE AND MUCH DRIER AIR RAPIDLY BUILDING INTO THE REGION ON
WEDNESDAY. THERE IS LITTLE COOL AIR BEHIND THE FRONT...SO SEASONABLY
WARM AND DRY CONDITIONS ARE EXPECTED TO DOMINATE THE REGION THROUGH
THE END OF THE WEEK.
&&
.LONG TERM...LITTLE CHANGE FROM YESTERDAYS THINKING EXCEPT BACKED
OFF SOME ON THE VERY WARM TEMPS FOR THE END OF THE WEEK...AND ALSO
RAISED POPS ON SATURDAY AS THE NEXT FRONT NOW LOOKS A BIT MORE
POTENT THAN IT DID EARLIER.
&&
.MARINE...THE PRESSURE GRADIENT HAS NOT TIGHTENED UP AS MUCH AS
EXPECTED OUT AHEAD OF THE COLD FRONT THUS FAR...AND IT NOW APPEARS
THAT SCA CONDITIONS ARE UNLIKELY TO BE REACHED OVER THE WESTERN
LEGS. THEREFORE PLAN ON DOWNGRADING THE SCA TO AN SCEC FOR TONIGHT.
&&
.FIRE WEATHER...WITH THE MUCH DRIER AIR NOW EXPECTED TO MOVE IN MORE
QUICKLY BEHIND THE COLD FRONT ON WEDNESDAY...WILL NEED TO UPGRADE
THE WATCH TO A RED FLAG WARNING AND EXTEND IT FURTHER EASTWARD OVER
THE FL BIG BEND...AND WILL ALSO NEED TO ISSUE A FIRE WX WATCH FOR FL
ON THURSDAY AFTERNOON. ALSO...WITH THE LATEST NUMERICAL GUIDANCE AND
ALLOWING FOR A BIT MORE MIXING WHICH SHOULD RESULT IN SLIGHTLY
HIGHER TEMPS AND LOWER DEWPOINTS...WILL ALSO NEED A RED FLAG WARNING
FOR SOUTHWEST AND SOUTH CENTRAL GA ON WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 56 82 49 84 / 50 00 00 00
PANAMA CITY 58 79 56 80 / 40 00 00 00
DOTHAN 53 81 53 83 / 30 00 00 00
ALBANY 53 80 52 83 / 50 00 00 00
VALDOSTA 57 81 51 83 / 60 00 00 00
CROSS CITY 58 82 49 81 / 70 00 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...RED FLAG WARNING NOON TIL SUNSET WED. ALL ZONES.
FL...RED FLAG WARNING NOON TIL SUNSET WED. ALL ZONES.
FIRE WX WATCH NOON TIL SUNSET THUR. ALL ZONES.
&&
GOULD/MCNATTHazardous weather outlook, Apr 26, 4:03 AM EST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
503 AM EDT TUE APR 26 2005
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>160-GMZ750-
755-770-775-271000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LEESBURG...MADISON...MARIANNA...MAYO...
MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...OCILLA...
OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
503 AM EDT TUE APR 26 2005
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...
.DAY ONE...TODAY AND TONIGHT.
THE SLIGHT RISK FOR SEVERE STORMS TODAY WILL BE DUE TO A WARM FRONT
SLIDING INTO THE REGION...AND THEN LATER THIS AFTERNOON AND EVENING
AS A COLD FRONT SWEEPING INTO THE AREA. RAIN AND THUNDERSTORMS WILL
SPREAD EASTWARD INTO THE WARNING AREA THIS MORNING. SOME STORMS MAY
PRODUCE STRONG...GUSTY WINDS...FREQUENT LIGHTNING AND POSSIBLY
TORNADOES AS SEVERE WEATHER CONDITIONS IMPROVE DURING THE DAY. THE
COLD FRONT SHOULD DEVELOP AN ORGANIZED LINE OF CONVECTION AHEAD OF IT
THAT WILL MOVE INTO THE REGION THIS EVENING AND PASS THROUGH THE AREA
OVER NIGHT. SOME OF THE STORMS THAT DEVELOP MAY BE STRONG TO
SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. ALL INTERESTS
SHOULD CONTINUE TO MONITOR THE WEATHER TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HIGH PRESSURE WILL MOVE INTO THE REGION ON WEDNESDAY AND DRY
CONDITIONS WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP
OVER NORTH FLORIDA. ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO
DEVELOP AND INCREASE RAIN CHANCES OVER THE AREA ON SATURDAY AND
SUNDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED LATER TODAY.
.RIP CURRENTS...
THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES.
WIND...WAVE...AND TIDAL CONDITIONS SUPPORT DANGEROUS RIP CURRENTS
TODAY. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE
WATER. WHEN THE RIP CURRENT RISK IS HIGH...THE SURF IS DANGEROUS FOR
ALL LEVELS OF SWIMMERS. EVEN THOSE USING SURF OR BOOGIE BOARDS ARE
URGED TO USE EXTREME CAUTION. RIP CURRENTS ARE LIFE-THREATENING TO
ANYONE ENTERING THE SURF.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
10-BOLINSKI
In the hours before
Special weather statement, Apr 26, 12:54 PM EST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
154 PM EDT TUE APR 26 2005
FLZ028-029-034-270100-
DIXIE FL-LAFAYETTE FL-TAYLOR FL-
INCLUDING THE CITIES OF...CROSS CITY...MAYO...PERRY AND STEINHATCHEE
154 PM EDT TUE APR 26 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTHEASTERN SECTIONS OF THE FLORIDA BIG BEND...EFFECTIVE UNTIL
900 PM EDT TUESDAY EVENING.
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN FLORIDA...TAYLOR...DIXIE...AND LAFAYETTE.
REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
17-GOULD
Special weather statement, Apr 26, 4:07 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
507 PM EDT TUE APR 26 2005
ALZ065-066-068-069-FLZ007>016-026-GAZ142>144-155-156-270300-
BAKER GA-BAY FL-CALHOUN FL-COASTAL WALTON FL-COFFEE AL-DALE AL-
DECATUR GA-EARLY GA-FRANKLIN FL-GADSDEN FL-GENEVA AL-GULF FL-
HOLMES FL-HOUSTON AL-INLAND WALTON FL-JACKSON FL-LIBERTY FL-
MILLER GA-SEMINOLE GA-WASHINGTON FL-
INCLUDING THE CITIES OF...APALACHICOLA...BAINBRIDGE...BLAKELY...
BLOUNTSTOWN...BONIFAY...CALLAWAY...CARRABELLE...CHIPLEY...COLQUITT...
COTTONWOOD...DALEVILLE...DE FUNIAK SPRINGS...DONALSONVILLE...
DOWNTOWN DOTHAN...ELBA...ENTERPRISE...FORT RUCKER...GENEVA...
MARIANNA...NEWTON...OZARK...PANAMA CITY...PANAMA CITY BEACH...
PORT ST. JOE...SANTA ROSA BEACH AND VERNON
507 PM EDT TUE APR 26 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...AND THE FLORIDA
PANHANDLE...EFFECTIVE UNTIL 1000 PM CDT TUESDAY EVENING (1100 PM EDT
TUESDAY EVENING).
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN ALABAMA...COFFEE...GENEVA...DALE...AND HOUSTON.
IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN.
IN GEORGIA...EARLY...MILLER...SEMINOLE...BAKER...DECATUR.
REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
23-MCNATT
Special weather statement, Apr 26, 4:16 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
516 PM EDT TUE APR 26 2005
FLZ028-029-034-262142-
DIXIE FL-LAFAYETTE FL-TAYLOR FL-
INCLUDING THE CITIES OF...CROSS CITY...MAYO...PERRY AND STEINHATCHEE
516 PM EDT TUE APR 26 2005
SEVERE THUNDERSTORM WATCH 206 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN THE FLORIDA BIG BEND:
IN FLORIDA...TAYLOR...LAFAYETTE...AND DIXIE.
THUNDERSTORMS HAVE MOVED EAST OF THE ABOVE AREAS AND WHILE ADDITIONAL
SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE FLORIDA BIG BEND LATER
THIS EVENING...THEY ARE NOT EXPECTED TO BE SEVERE IN THE NEXT SEVERAL
HOURS.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
23-MCNATT
Special weather statement, Apr 26, 5:01 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
601 PM EDT TUE APR 26 2005
FLZ007-008-262300-
COASTAL WALTON FL-INLAND WALTON FL-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS AND SANTA ROSA BEACH
601 PM EDT TUE APR 26 2005
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING EAST INTO WALTON COUNTY AT 30 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. STAY TUNED IN
CASE A SEVERE THUNDERSTORM WARNING NEEDS TO BE ISSUED.
48-TURNAGE
Tornado, Holmes
- When
- April 26, 5:05 PM EST
- Where
- Holmes County, 3 mi NW of Bonifay
- Rating
- F1
- Path length
- 1.1 mi
- Path width
- 150 yd
- Property damage
- $350,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.833, -85.700
A tornado touched down near Boswell Road and destroyed a barn and downed several trees. After crossing County Road 177A, it damaged a home on Gator Lane and snapped many trees. Another three homes were partially destroyed on Long Round Bay Road before the tornado dissipated. Reported by WJHG-TV Panama City.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, April 26, 20051 death · 1 event
- Flash Flood in Oregon, April 26, 2005$170,000 · 1 event
- Damaging Wind in Tennessee, April 26, 2005$86,000 · 1 event
- Hail in Mississippi, April 26, 20051 in hail · 8 events
- Hail in Texas, April 26, 20050.88 in hail · 1 event
- Hail in Arkansas, April 26, 20051 in hail · 1 event
- Hail in Texas, April 26, 20051 in hail · 1 event
- Hail in Arkansas, April 26, 20051 in hail · 1 event
- Hail in Texas, April 26, 20051 in hail · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, April 26, 20051 event
- Waterspout in Gulf of Mexico, April 26, 20051 event
- Hail in Mississippi, April 26, 20050.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447983.